Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

After stroke suffering from severe dermatitis

Dear Doctor I am writing on behalf of my brother. He is 57 years old and has had a DVT (cannot remember when), a mild stroke at the end of 2009 and takes warfarin daily. In the last couple of months he has developed severe dermatitis and was prescribed betnovate cream. His symptoms have since worsened and he now has a swollen face and hands and 15 boils. He has discontinued using any cortisone cream - which he believes was exacerbating the condition - and has been using aqueous cream only. Last week I bought him a vitamin B complex which also has beta carotene , vitamin C and E and biotin. We also added tea trea oil to the aqueous cream. Although he is looking worse, he says he does feel a bit better. I have also tried to encourage him to stop eating wheat and bought maize bread to replace the regular brown bread he eats. His diet is generally not bad, although my mother believes he should be drinking less coffee, more water and more fruit. He does not drink alcohol, but does smoke. He is not overweight and walked regularly but is now effected if he is out in the sun (we live in South Africa). He has been doing a fair amount of reading and now believes he may have TB in his glands! He is not on a medical aid and can only see a dermatologist at the Government hospital in September. He is also unemployed and living with my mother and I wonder if there stress factor involved because of this. Any advice would be greatly appreciated. I look forward to hearing from you. Regards Felicity Pitchford
Asked On : Wed, 1 Jun 2011
Answers:  3 Views:  245
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
he needs to consult a dermatologist for proper assesment. stop using corticosteroids as it will going to aggravate boils.
Answered: Fri, 3 Jun 2011
I find this answer helpful
  User's Response
this can be side effect of warfarin,but before stopping the medicine you have to weigh the advantage for preventing DVT & disadvantage of dermatitis,by physically examined by treating physician
thank you
Answered: Wed, 1 Jun 2011
General & Family Physician Dr. M. R. Surabhi's  Response
dermatologist consultation is a must at the earliest possible.don't use any cortisone preparations.use skin smoothening lotions and keep the part clean.local application of lactocalamine may give some temporory relief
Answered: Fri, 3 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor